Getting through reducing ropinerol


#1

My first post. I am currently reducing my dose of slow release ropinerol. Does anyone have any ideas about h ow to make this a less unpleasant experience? I was on 22mg per day, 14 mg at night, and 8mg in the morning. My neurologist recommends reducing by 6mg, 2 mg every two weeks. Its difficult as reduction leads to more shakes and sweating? Any thoughts on how to get th ro ugh this. The immediate response is to take more of my  levadopa drugs - at night half sinemet and 150 mg stalevo, in the day 150 stalevoand occassionally disolve in water mandopar 100gm quick release. But I am reluctant to do so as my total dose of stylevo is all ready high. I went down 2mg before Christmas, and am now going down a second 2mg.

 

All help and advise most welcome

 

 

 


#2

Hi Tiger,

I am also reducing my intake of Ropinirole from 12mg. to zero! But I don't take as many other meds. as you, I only take Selegiline, 10mg. in the morning and 5mg. in the afternoon. 

Like you, I have been reducing the amount every 2 weeks and am now down to 2mg. I'm sorry you feel worse, because I feel better and more in control. It just shows that these meds, they give us, work in different ways for different people!

As I mentioned before on the forum, I am considering taking the natural form of L-dopa, Macuna Pruriens, when the Ropinirole is out of my system.

You don't say how long you have been on these meds. I have read that Ropinirole becomes ineffective after 3yrs., anyway.

If you have a good PD nurse, I should talk to her about how you're feeling. Otherwise, I'm sure someone on here will give you advice.

Sorry, not much help, but I hope you get sorted out and feel better soon. 

Twinks.

 


#3

Saw the neurologist this week and having reduced from 24 mg Requip way back to 12 mg Requip, and then to 12mg Requip XL 6 months ago, hubby then reduced to 10mg Requip XL3 months ago.

The neurologist suggested a 2mg reduction of Requip XL every 6 weeks until reaching zero, now that the initial reduction is being tolerated.Every 2 weeks seems rather quick to get off this dreadful drug.

Speak to your PD nurse or the helpline. Maybe a slower reduction in dosage would not cause you so many problems.


#4

A few years ago I was taking 18mg Ropinirole each day along with 3 x Sinemet plus each day. I reduced the Ropinirole to zero over a period of almost a year. Similar to Benji's experience I took it slowly, changing by the smallest dose I could every 4 to 6 weeks. This was in part to give my body time to settle but also because I was trying to find an acceptable level of side effects. In the end the right level for me was zero.

I agree with the other posters here that you should only change your meds with support from a Neurologist or Parkinson's Nurse Specialist.

Good Luck

EF

 


#5

Dear Friends,

Your replies are all most helpful and encouraging. Some additional information, I first went on ropinerol about ten years ago when I was diagnosed with young onset Parkinsons, and to deal with shaking the dose rose rapidly to 22mg, before I started on Levadopa.

Yes, it is most  encouraging to have a clearer head. I value that a great deal. I am going to tough it out on the neurologists timeline. It has got a little better than two days ago.

On natural levidopa I am a moderate sceptic -- I imagine Socrates' being given his hemlock and  joking "Oh, a natural poison, and organically grown (of course in ancient it would all h ave been  organic) -- well that's aright then ... and downing the lot..The hemlock was natural but S "died" just the same.  .the point being that if the active chemical is the same it seems to me  it  does not matter how you take it. But of course is it the same active chemical? 

My alternative way forward is acupuncture and Chen style Tai Ji - why Chen style? Because as well as having slow, very slow, graceful, movements, it has moments of explosive Fa Jing - punches, kicks, stamps, etc. - it is something I enjoy and it lowers my anxiety. Of course, when shaking badly I cannot do it. I  do not know how much it works -- folk at Harvard medical school have a book out saying it does which I hve not read -- But do we not touch and are part of eternity when we do something well and have the  joy of  it? 

I am very much being supported by my doctor and neurologist....and also my acupuncturist. And very glad to be reducing the repetitive compulsive behaviour - up all night reworking pictures and poems, without eating, and the results worse at dawn than at midnight!.

My larger anxiety is --  what will replace the ropinerol? Eye of Newt? Toe of Frog?

As you see from the dosage above the amount of levadopa drugs I am taking is large -- though is it large for a person in their mid fifties active taking care   of a two year old and writing etc.? -- but that  is  a complex question and I think I should open another thread. I am not sure... you have given me such good feedback on this one? Any thoughts?

 

Yours

 

Tiger

 

 

 


#6

 

Hi everyone

  Has anyone on Ropinirole ever had bouts of not exactly depression, but crying a lot on a number of occassions and not knowing the reason why, I've been on this med since being DX six years ago, and take just 16mg per day, with no other meds.

Sheffy


#7

Tiger,

All I can say is what our neurologist told US which is in bold below. My husband was immediately precribed Ropinirole almost 18 years ago in his 40's.and,  in under 2 years, was on 24 mg per day. We knew very little about P and drugs at that time.As far as we are aware it's a  drug that helps the remaining dopamine cells produce well, dopamine.It loses effect after some time, as more cells die so now it's not doing much for the condition but it is doing harm in other ways. So, we are dead set on ditching it.

 

All the best.


#8

Hello Tiger . . .

Since I stopped taking Ropinirole slow release (Ralnea XL 2mg) about 8 months ago, my energy levels have improved with no worsening of my background symptoms.